Published on:

What Is the Responsibility of Parents, Day Care Centers, Schools, and Summer Camps As to the Safeguarding of Medications and Poisons?

By Scott Zahler, Attorney and David Wolf, Attorney
Published by Child Injury Lawyer Network

Medications%20Overdose%20Dangers.jpg

In Georgia and other States, there is a common danger present in most homes, schools, day care centers, and summer camps. The danger is the presence and access of children to medications and poisons located in or near the summer camp, school, home, or day care center. Because children are curious and often times do not recognize the dangers of medications or poisons, it is vital that homeowners, teachers, counselors, and child care providers properly store and lock up all medications and poisons that may be present at the home or facility. Otherwise, a child may end up suffering serious personal injuries or, in some instances, death.

Schools, day care centers, and summer camps should follow State laws in place as well as facility policies and procedures pertaining to the storage and safeguarding of medications and poisons. When a child suffers personal injuries as a result of the negligence of a child care provider, teacher, counselor, or even a volunteer, a claim or case may be pursued on behalf of the injured child. Often times, there can be complex issues for a parent to handle following a serious injury to a child. Because of this, it is important to consult with a Child Injury Lawyer for legal advice and representation involving issues related to State laws, insurance, medical bills, and other matters. The book titled – The ABCs of Child Injury – Legal Rights of the Injured Child – What Every Parent Should Know – has chapters on Day Care Center Injuries, School Injuries, Medical Treatment / Medical Bills, Homeowner’s Insurance, and other topics. You can get this book for free at The ABCs of Child Injury.

A recent incident of medication overdose was reported in Carroll County, Georgia. Fox News reported that a six year old child found some medication and took the capsules to a playhouse. The child took some of the medication and became sleepy. Some playmates were with him and reported the incident to the child’s grandmother. The child was subsequently airlifted for medical care. See Child Unresponsive After Pill Overdose in a Georgia Playhouse.

The above story certainly shows the dangers of medication in the hands of a 6 year old child. It also shows the importance of safeguarding the medication whether the medication is present in a home, school, day care center, or summer camp.